Vacuum stability and perturbativity of SU(3) scalars

Show full item record



Permalink

http://hdl.handle.net/10138/227972

Citation

Heikinheimo , M , Kannike , K , Lyonnet , F , Raidal , M , Tuominen , K & Veermäe , H 2017 , ' Vacuum stability and perturbativity of SU(3) scalars ' , Journal of High Energy Physics , vol. 2017 , no. 10 , 014 . https://doi.org/10.1007/JHEP10(2017)014

Title: Vacuum stability and perturbativity of SU(3) scalars
Author: Heikinheimo, Matti; Kannike, Kristjan; Lyonnet, Florian; Raidal, Martti; Tuominen, Kimmo; Veermäe, Hardi
Contributor: University of Helsinki, Helsinki Institute of Physics
University of Helsinki, Department of Physics
Date: 2017-10-03
Language: eng
Number of pages: 26
Belongs to series: Journal of High Energy Physics
ISSN: 1029-8479
URI: http://hdl.handle.net/10138/227972
Abstract: We calculate the vacuum stability conditions and renormalisation group equations for the extensions of standard model with a higher colour multiplet scalar up to the representation 1 5 0 that leaves the strong interaction asymptotically free. In order to find the vacuum stability conditions, we calculate the orbit spaces for the self-couplings of the higher multiplets, which for the representations 1 5 and 1 5 0 of SU(3)(c) are highly complicated. However, if the scalar potential is linear in orbit space variables, it is sufficient to know the convex hull of the orbit space. Knowledge of the orbit spaces also facilitates the minimisation of the potentials. In contrast to the self-couplings of other multiplets, we find that the scalar quartic couplings of the representations 3 and 8 walk rather than run, remaining nearly constant and perturbative over a vast energy range. We describe the conditions for walking couplings using a schematic model. With these technical results at hand we revise earlier results of generation of new scales with large SU(3) c scalar multiplets. Our results are easily extendable to models of new physics with additional SU(3) or SU(N) gauge symmetries.
Subject: Beyond Standard Model
Renormalization Group
SPONTANEOUS SYMMETRY-BREAKING
RENORMALIZATION-GROUP EQUATIONS
GAUGE-THEORIES
HIGGS POTENTIALS
GEOMETRY
2-LOOP
SECTOR
114 Physical sciences
Rights:


Files in this item

Total number of downloads: Loading...

Files Size Format View
10.1007_JHEP10_2017_014.pdf 542.9Kb PDF View/Open

This item appears in the following Collection(s)

Show full item record